Thunderstorm Wind, Natchitoches
- When
- June 23, 4:55 AM CST
- Where
- Natchitoches County, 1.36 mi ESE of Powhatan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.860, -93.180
Trees were downed east southeast of Powhatan.
The remnants of Tropical Storm Cindy had moved into portions of Central and Northeast Arkansas during the predawn hours of June 23rd. A feeder band of convection remained in its wake across portions of Northern Louisiana during the predawn hours and this convection produced some wind damage along with excessive heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The remnants of Tropical Storm Cindy had moved into portions of Central and Northeast Arkansas during the predawn hours of June 23rd. A feeder band of convection remained in its wake across portions of Northern Louisiana during the predawn hours and this convection produced some wind damage along with excessive heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 23, 2:06 AM CST, 2 hours 49 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 306 AM CDT Fri Jun 23 2017 .DISCUSSION... Surface remnants of Cindy are currently spinning across Central Arkansas attm with this feature expected to continue moving quickly to the north and east this morning. However, looking aloft, there will continue to be a weakness in the mid levels of the atmosphere in the form of a shear axis across Central Louisiana into South Central/Southeast Arkansas today. Combine this with tropical moisture left behind from Cindy and that will be an area for scattered shower and thunderstorm activity continuing today. Our eastern most zones is an area that can take additional rainfall today with the heavier rates expected this morning so for this reason, have decided to cancel the remaining Flash Flood Watch across our portion of Northern Louisiana and Union County Arkansas. Looking upstream, a trough of low pressure across the Northern and Central Plains will have a cold front associated with it that will be moving into the Middle Red River Valley of Southeast Oklahoma, Southwest Arkansas and Northeast Texas this evening with additional scattered to numerous showers and thunderstorms expected to develop along this feature. The convection should continue increasing in coverage as the front pushes south towards the I-20 Corridor overnight tonight as well. Kept pops on the high side at least through Saturday morning across all but our northern third as the front will be slow pushing through the I-20 Corridor during day but should see a drying trend from north to south across our region by Sat Aftn. The front should push completely through our region by Sat Evng but the 850mb boundary and thus the drier post frontal airmass will not get a good push through our region until late Sat Night/Sun timeframe so have kept slight chance/chance pops going for the corridor and south for these periods as well. The post frontal airmass will tend to keep temperatures down for late June across the region with lows in the 60s and highs in the mid to upper 80s through at least Tue of next week which could be a lot worse this time of the year before we begin to see returning southerly flow by the middle and later half of the upcoming work week. Upper ridging begins to break down by the middle of next week across the southwest CONUS with near zonal flow expected across much of the Southern Plains thereafter. With the expected low level moisture return, we should return to more typical daytime driven afternoon showers and thunderstorms towards the end of the week as well along with near normal temperatures. Prelims to follow...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 88 74 83 69 / 50 60 70 30 MLU 86 73 83 68 / 80 60 70 30 DEQ 88 70 82 63 / 40 60 40 10 TXK 87 72 81 66 / 40 60 60 20 ELD 85 72 81 65 / 80 60 60 20 TYR 90 73 83 69 / 20 60 70 40 GGG 89 73 83 68 / 20 60 70 40 LFK 90 76 86 71 / 20 40 70 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13
Hazardous Weather Outlook National Weather Service Shreveport LA 405 AM CDT Fri Jun 23 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 405 AM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... With the remnants of Tropical Storm Cindy having moved well north and east of our region today, much of the rainfall associated with Cindy will move north and east with her. Scattered to numerous showers and a few thunderstorms will be possible this morning across portions of Northern Louisiana and South Central Arkansas before we see less storm coverage this afternoon. This will be temporary however as a cold front will begin moving into the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. Along with this frontal boundary will be scattered to numerous showers and thunderstorms and this activity will build southward towards the Interstate 20 Corridor of Northeast Texas and Northern Louisiana late tonight. Some of these storms could be strong in intensity overnight as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous showers and thunderstorms in association with a cold front will effect most of the Four State Region during the day Saturday before the activity tries to push southward and taper off Saturday Night into Sunday along with the cold front. Small chances for showers and thunderstorms will remain in the forecast through early Monday mainly along and south of the I-20 Corridor as well. Otherwise, we should see a drying trend through the early part of next week with small rain chances returning once again by the end of the upcoming work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 13
Special Weather Statement National Weather Service Shreveport LA 349 AM CDT FRI JUN 23 2017 LAZ017-230930- Sabine LA- 349 AM CDT FRI JUN 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SABINE PARISH UNTIL 430 AM CDT... At 349 AM CDT, Doppler radar was tracking a strong thunderstorm near Converse, or 16 miles southeast of Mansfield, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Oak Grove and Pleasant Hill. LAT...LON 3177 9367 3185 9365 3184 9344 3173 9344 TIME...MOT...LOC 0849Z 277DEG 11KT 3181 9359 13
The Ft Polk radar (KPOE), 81 km away, was scanning. The volume nearest the first event began at 10:57 UTC.
5 thunderstorm wind, 3 flash flood. Local standard time, as filed.
Trees were downed east southeast of Powhatan.
Several trees were uprooted and large limbs were snapped near and south of Powhatan, Louisiana.
Several large limbs were snapped to the southeast of the Campti community.
Several roads were closed in the Campti community from excessive heavy rainfall.
Several trees were downed along with powerlines north northeast of the Lisbon, Louisiana community.
Excessive heavy rainfall resulted in high water across many city streets in the Junction City, Louisiana community. Some of this water was high enough to flood vehicles with several roads closed.
Numerous roads were closed due to excessive heavy rainfall. Several vehicles were flooded from the high water on city streets.
Numerous trees and powerlines were downed east of Spearsville, Louisiana.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2017Every state in 2017This day in weather historyWarnings in Louisiana, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 697600, 697601, 697602, 697604, 697606, 697608, 697610, 697611.